News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: on 450mg of effexor xr a day my sister is fading away......


 worriedsister - Tue Jul 26, 2005 4:46 am

:cry: please help me .. my sister is 36 years old and has been on a number of antidepressants since her break down 3 years ago... she has been seeing a psychiatrist during this time and has changed medication many times... i am concerned because her dose of effexor xr is very high... she is a small framed girl but is now loosing more weight .. she was about 52 kg and is now 47kg.... and her effexor xr daily dose is 450mg...... she has now recently bumped her arm ... resulting and burst vein and a blood filled golf ball size bruise appearing.. on numerous occasions forgotten to take her tablets and stopped for a week at a time when she runs out of scripts.... i have vouiced my concerns to her doctor who tells me the side effects are better than she would be without medication and he is not concerned by the high dose... is this a high dose for such a small framed girl.... please help me .... worried sister
 elledakitty - Thu Jul 28, 2005 5:36 pm

Im sorry to hear about your trouble. I have taken 300 mg of effexor for years, and only have had trouble when I mix things with it, or go off of it. It CAN be a good drug. the most alarming thing though, is that if your sister isnt competant to take it everyday, or often forgets, it can be dangerous. Inadvertantly mixing it with things can be dangerous.
I would discuss with her doctor the problems relating to her inability to take it regularly.
hope it helps
 worriedsister - Mon Aug 01, 2005 2:46 pm

thankyou for your reply.....i have talked with her so much regards skipping her medication but she is almost on a self destruct mode.... on this dose she is still not functioning well ..... so it is because of this i am not convinced she is on the correct medication.... as well as her inceaseing weight loss.... my sister is constantly tired... sleeps during the day and is not interested in trying to improve her life circumstances... she cannot get a job as she is not motivated ..... and still talks of sucicide.... i know these are signs of deep depression... and it worries me ..i know drugs help get people back on track but in this case i cant see a light at the end of the tunnel.....she has been on 450mg of effexor xr a day for almost two years.she visits her psychiarist onece a month but he hasnt given her any stadagies and goals to help focus her :cry: .. what can i do?
 DeLWolcott - Thu Aug 11, 2005 12:36 pm

Not much help here, but...

These medications can thin the blood, making bruising easier. If she is taking any aticoagulant (blood thinner), ibuprofen or aspirin, the bruising becomes even worse.

As far as the physician, see if you can set up an appointment yourself with him to discuss YOUR concerns. Due to privacy issues he won't be able to tell you anything that he has in his files, but you can let him know everything that he may not know such as how all of this is truly affecting her daily life. If she is only seeing him once a month, she may be putting on a great show in his presence without him having a clue how her outside life is actually playing out.

Good luck to all of you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here